Exam Review
- A nurse is caring for client who has sepsis and a prescription for vancomycin 1 g in 250 mL dextrose 5% (DW) over 2 hr by IV intermittent bolus. The nurse should set the IV pump to deliver how many mL/hr? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)Correct Answer:125 mL/hour
- A nurse is preparing to administer cefazolin IVPB over 30 min. Available is cefazolin 1 g in 100 mL of dextrose 5% in water (DSW). The nurse should set the IV infusion pump to deliver how many mL/hr? (Round the answer to the nearest whole number. Use a leading zero if it applies. Do not use a trailing zero.)Correct Answer:200 mL/hour
- A nurse is teaching a client who is starting to take methotrexate to treat rheumatoid arthritis. Which of the following instructions should the nurse include in the teaching?A)"Drink at least 2 liters of water daily."B)"Take the medication dally."C)"Avoid eating foods high in vitamin K."D)"Use an alcohol-based mouthwash after each meal."
- A nurse is preparing to administer a vaccine to an adult client. Which conditions should cause the nurse to delay giving a live vaccine? (Select All that Apply.)(SATA)A)Age older than 60 yearsB)PregnancyC)Use of corticosteroidsD)Recent chemotherapyE)History of allergies
Exam Review
- A nurse is caring for a client who is receiving amoxicillin IV for an infection. The client develops hives and complains of itching. What should the nurse's next action be?A)Stop the amoxicillin immediately and assess the client's airway, breathing, and circulation.B)Administer a dose of diphenhydramine to alleviate the rash.C)Notify the healthcare provider to discuss alternative antibiotics for the client.D)Instruct the client to continue the amoxicillin but monitor the client closely for any further reactions.
- A nurse is teaching a client undergoing chemotherapy about infection prevention strategies. Which instructions should the nurse include? (Select All that Apply.)(SATA)A)Eat fresh fruits and vegetables frequentlyB)Use a shared towel with family membersC)Report a fever over 100.4°F (38°C)D)Wash hands frequentlyE)Avoid large crowds and sick peopleF)Get all live vaccines immediatelyG)Avoid hand hygiene
- A nurse is reviewing the chart of a postoperative client who has been prescribed ketorolac for pain management. Which of the following findings would require the nurse to question the continued use of ketorolac?A)The client reports mild nausea after receiving the medication.B)The client has been receiving ketorolac for the past 6 days.C)The client reports mild edema in the lower extremities.D)The client states their pain level decreased from 8/10 to 4/10 after the dose.
- A nurse is teaching a client about the signs of salicylate toxicity while taking aspirin therapy. Which client statement indicates an understanding of the teaching?A)"If I start hearing ringing in my ears. I should notify my provider."B)"I should ignore any side effects as long as the medication helps my pain."C)"I should expect my breathing to slow down slightly while on aspirin."D)"Aspirin toxicity usually causes constipation, so I'll increase my fiber intake."
Exam Review
- A nurse is preparing to administer amoxicillin 500 mg by mouth (PO) to a client who has a respiratory infection. The available tablets are labeled 250 mg per tablet. How many tablets should the nurse administer? Enter numeric value only.Correct Answer:2 tablets
- A nurse is reviewing the chart of a postoperative client who has been prescribed ketorolac for pain management. Which of the following findings would require the nurse to question the continued use of ketorolac?A)The client reports mild nausea after receiving the medication.B)The client has been receiving ketorolac for the past 6 days.C)The client reports mild edema in the lower extremities.D)The client states their pain level decreased from 8/10 to 4/10 after the dose.
- A nurse is providing education to a client with gout and a new prescription for allopurinol. Which of the following statements by the client indicates an understanding of the teaching?A)"I should take this medicine on an empty stomach."B)"If I get a rash from this medication, I will take my usual antihistamine."C)"I need to increase my fluid intake while taking this medication."D)"If I get a fever while taking this medication, I will take some aspirin."
- A nurse is reinforcing teaching to a client who is beginning methotrexate therapy for rheumatoid arthritis. Which explanation should the nurse provide about the medication's mechanism of action?A)Methotrexate increases cartilage regenerationB)Methotrexate blocks pain receptorsC)Methotrexate suppresses the immune responseD)Methotrexate stimulates red blood cell production
Exam Review
- A nurse is caring for a client who is receiving gentamicin. Which of the following findings should the nurse identify as a possible complication?A)DysuriaB)OtotoxicityC)ConstipationD)Diplopia
- A nurse is preparing to teach a new client with rheumatoid arthritis about their prescribed medication, etanercept. Which client statement indicates the nurse's teaching was effective regarding the medication's action and necessary precautions?A)It is safe to take this medication with over-the-counter herbal supplements like echinacea to boost my immune system.B)I can stop taking the medication if I feel any joint pain or swelling, since that means it is not working.C)I should monitor for signs of infection and report them immediately because this medication suppresses my immune system.D)I should avoid all vaccinations while on this medication, including flu and pneumonia vaccines.
- A nurse is teaching a client who is prescribed metronidazole for a gastrointestinal infection. Which instruction should the nurse include to promote safe and effective use of the medication?A)Take the medication with an antacid to reduce gastrointestinal upsetB)Avoid consuming alcohol during therapy and for 48 hours after the last doseC)Expect the medication to treat viral and fungal infectionsD)Stop the medication if a metallic taste develops in the mouth
- A nurse is teaching about the purpose of epoetin alfa to client who has chronic kidney disease. Which statement by the client demonstrates understanding of the purpose of this medication?A)This medication will prevent my blood from clotting too quickly.B)This medication will replace the iron my kidneys can no longer make.C)This medication will increase my white blood cell count to fight infection.D)This medication will help my body produce more red blood cells.
Exam Review
- Which instruction should a nurse give to a client who is prescribed clotrimazole vaginal tablets for treatment of candidiasis?A)Insert the tablet at bedtime to reduce leakageB)Apply the medication to external lesions onlyC)Use tampons during therapy to absorb excess dischargeD)Discontinue the medication once symptoms improve
- Which statement should a nurse include when teaching a parent about the safe use of medications for a child who has a illness causing a fever?A)Alternate aspirin and ibuprofen to control fever more effectively.B)Avoid giving aspirin because it increases the risk for Reye's syndrome.C)Use aspirin only if the child has a high fever that does not respond to acetaminophen.D)Give aspirin with food to reduce the risk of stomach upset.
- A nurse is preparing to start chloroquine for malaria prevention. Which client history finding should be reported to the provider before giving the medication?A)Recent travel to a non-endemic areaB)Client takes ibuprofen for headachesC)History of renal impairmentD)Reports of mild nausea with previous antibiotics
- A nurse assesses a client receiving rifampin therapy for active TB. Which statement indicates the client understands the medication?A)"This medication will turn my urine green."B)"This medication will increase my appetite."C)"I may experience drooling while taking this medication."D)"I understand I will take the medication for six months."
Exam Review
- A nurse is reviewing the medical record of a client who is prescribed interferon alfa-2b. Which condition should the nurse recognize as an indication for this medication?A)Type 1 diabetes mellitusB)Chronic hepatitis B infectionC)Osteoarthritis of the kneeD)Chronic obstructive pulmonary disease (COPD)
- A client receiving azathioprine (Imuran) asks why frequent blood tests are required. What is the nurse's best response?A)"The tests evaluate whether the drug is causing bradycardia."B)"This medication can cause severe dehydration."C)"The tests help monitor for kidney stones."D)"We are checking for bone marrow suppression."
- A client taking mycophenolate (CellCept) for the prevention of organ rejection expresses concern about side effects. Which statement by the nurse is most accurate?A)"This medication may cause severe hypertension: monitor your blood pressure closely."B)"You can switch between Myfortic and CellCept depending on availability."C)"This medication has a safety alert for causing birth defects and pregnancy loss."D)"The most serious adverse effect is orthostatic hypotension."
- A nurse is educating a client about how to recognize side effects of fluconazole. Which client statement indicates an understanding of the teaching?A)"It is normal to have ringing in my ears while taking fluconazole."B)"If I develop mild tremors, I can continue the medication as prescribed."C)"I should report yellowing of my skin or eyes while taking this medication."D)"I may experience increased urination and thirst, which are expected."